Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 424, NWS Springfield, MO

June 23, 2008Jasper County, Newton County, Missouri; Cherokee County, Kansas

NWS Springfield, MO issued this severe thunderstorm warning at Jun 23, 2008, 1:46 AM CDT for Jasper County, Newton County, Missouri; Cherokee County, Kansas. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2008, 1:46 AM CDT (06:46 UTC)
Expired
Jun 23, 2008, 2:15 AM CDT
In force
29 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Cherokee County, KS, Jasper County, MO, Newton County, MO

The radar

The Tulsa radar (KINX), 122 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 2:03 AM CDTHAIL 1.5Webb City, MO
Jun 23, 2:05 AM CDTHAIL 1.5Webb City, MOON EAST DAUGHERTY IN WEBB CITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 12:38 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2107 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2107 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 230645
SVRSGF
KSC021-MOC097-145-230715-
/O.NEW.KSGF.SV.W.0424.080623T0646Z-080623T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
146 AM CDT MON JUN 23 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN NEWTON COUNTY IN SOUTHWEST MISSOURI...
  SOUTHERN CHEROKEE COUNTY IN SOUTHEAST KANSAS...
  SOUTHWESTERN JASPER COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 215 AM CDT.

* AT 144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM MELROSE TO
  COLUMBUS TO LAWTON. THESE STORMS WERE NEARLY STATIONARY. THESE
  STORMS ARE CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL
  SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  8 MILES NORTHWEST OF TREECE BY 215 AM CDT.

THE TOWNS OF LAWTON...CRESTLINE...MELROSE AND NEUTRAL ARE ALSO IN THE
PATH OF THESE SEVERE THUNDERSTORMS. THIS ALSO INCLUDES INTERSTATE 44
BETWEEN MILE MARKERS 0 AND 26.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

LAT...LON 3713 9508 3718 9503 3724 9465 3726 9440
      3705 9413 3696 9460 3696 9462 3698 9463
      3699 9467 3699 9498 3699 9507 3700 9508
TIME...MOT...LOC 0646Z 270DEG 0KT 3702 9504 3716 9483
          3721 9464

$$

TERRY
2 follow-up statements
000 
WWUS53 KSGF 230700
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
159 AM CDT MON JUN 23 2008

KSC021-MOC097-145-230715-
/O.CON.KSGF.SV.W.0424.000000T0000Z-080623T0715Z/
CHEROKEE KS-JASPER MO-NEWTON MO-
159 AM CDT MON JUN 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHWESTERN NEWTON...SOUTHERN CHEROKEE AND SOUTHWESTERN JASPER
COUNTIES...

AT 154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM COLUMBUS TO GALENA
TO WEBB CITY...MOVING SOUTHEAST AT 22 MPH. THESE STORMS ARE CAPABLE
OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CARTHAGE AND JOPLIN BY 205 AM CDT.
  GALENA...IRON GATES AND DUQUESNE BY 210 AM CDT.
  SILVER CREEK...LEAWOOD...DUENWEG AND SAGINAW BY 215 AM CDT.

THE TOWNS OF OAKLAND PARK...DENNIS ACRES...RIVERTON...CLIFF
VILLAGE...REDINGS MILL...NEUTRAL...SHOAL CREEK ESTATES...LOWELL...
ATLAS AND FIDELITY ARE IN THE PATH OF THESE SEVERE THUNDERSTORMS.
THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 1 AND 25.

THESE STORMS HAVE A HISTORY OF DAMAGING WINDS TO 60 MPH AND LARGE 
HAIL TO THE SIZE OF GOLFBALLS. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3713 9508 3718 9503 3724 9465 3726 9440
      3705 9413 3696 9460 3696 9462 3698 9463
      3699 9467 3699 9498 3699 9507 3700 9508
TIME...MOT...LOC 0659Z 329DEG 19KT 3717 9482 3710 9460
          3714 9448

$$
HATCH
000 
WWUS53 KSGF 230709
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
209 AM CDT MON JUN 23 2008

KSC021-MOC097-145-230715-
/O.CON.KSGF.SV.W.0424.000000T0000Z-080623T0715Z/
CHEROKEE KS-JASPER MO-NEWTON MO-
209 AM CDT MON JUN 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHWESTERN NEWTON...SOUTHEASTERN CHEROKEE AND SOUTHWESTERN
JASPER COUNTIES...

AT 204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR DUQUESNE...OR NEAR JOPLIN...MOVING SOUTHEAST
AT 36 MPH. THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP
TO GOLF BALL SIZE.

THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN NEWTON...SOUTHEASTERN CHEROKEE AND SOUTHWESTERN JASPER
COUNTIES. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 1 AND
25.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3724 9465 3725 9447 3705 9413 3696 9462
      3698 9463 3701 9476 3710 9481 3719 9486
TIME...MOT...LOC 0709Z 323DEG 32KT 3705 9443

$$

HATCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:30 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 23, 12:30 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1230 AM CDT MON JUN 23 2008

.UPDATE...
QUICK UPDATE: CONVECTION BLOSSOMED WITH WEAK WARM AIR ADVECTION
COMBINED WITH MORE THAN ADEQUATE INSTABILITY FOR STRONG UPDRAFT
POTENTIAL. RUC EARLIER INDICATED MLCAPES OF 2000 J/KG OVE THE
WESTERN CWFA. SHEAR STILL ADEQUATE ON THE WESTERN SIDE OF OF
MIDWESTERN TROUGH TO SUSTAIN UPDRAFTS...BUT MIDLEVEL FLOW WILL
GRADUALLY WEAKEN WITH TIME WITH INCREASING UPPER RIDGING LATE
TONIGHT AND MONDAY. SEVERE THUNDERSTORM WATCH WILL BE OUT SHORTLY NO
DOUBT.  STORMS ALSO TRAINING WITH LOW LEVEL FLOW ALLOWING BACK
BUILDING IN THE NORTHWEST FLOW. DSA

&&

.DISCUSSION...

CURRENTLY...MINOR SHORTWAVE MOVED THROUGH SW MO THIS MORNING
PRODUCING MAINLY CLOUD COVER...WITH SCATTERED SHRA/TSRA FROM TIME
TO TIME. DEWPOINTS IN THE WAKE OF THIS FEATURE HAVE DROPPED INTO
THE UPPER 50S/LOWER 60S...THOUGH HIGHER DEWPOINTS ARE RETURNING TO
AREAS NEAR THE MO/KS BORDER. A WEAK LOW LEVEL BOUNDARY...BEST SEEN
IN 925MB PROFILER PLAN VIEW...IS LOCATED FROM CENTRAL KS INTO
CENTRAL MO. PREVIOUS CLOUD COVERAGE AND SLIGHTLY LOWER DEWPOINTS
HAVE RESULTED IN SLIGHTLY LESS INSTABILITY THAN WAS OBSERVED AT
THIS TIME YESTERDAY. AS SUCH...VISIBLE SAT IMAGERY AT THIS HOUR IS
RATHER VOID OF CU IN SE KS/SW MO. LOOKS LIKE HIGHS WILL ONCE AGAIN
PEAK IN THE LOWER TO MIDDLE 80S.

REST OF THIS AFTERNOON AND TONIGHT...INSTABILITY WILL GRADUALLY
INCREASE...ESPECIALLY IN THE VICINITY OF THE WEAK LOW LEVEL
BOUNDARY. LITTLE IF ANY INHIBITION IS NOTED...THUS THERE WILL BE
LITTLE HOLDING US BACK. ENOUGH INSTABILITY SHOULD BE GARNERED NEAR
THE BOUNDARY TO PRODUCE SCATTERED CONVECTION LATE THIS AFTERNOON
IN THIS EVENING. AS PREVIOUS FORECAST MENTIONED...THE BETTER
OPPORTUNITY FOR MORE LONG LIVED CONVECTION WILL BE OVER EXTREME SE
KS AND FAR SW MO WHERE THE BOUNDARY SHOULD TAKE ON A MORE NW TO SE
ORIENTATION.

LOW LEVEL JET INCREASING OVERNIGHT SHOULD MAINTAIN LIFT IN SE
KS/FAR SW MO. WHATEVER CONVECTIVE ACTIVITY OVER THE EASTERN OZARKS
WILL SUBSIDE AFTER INSTABILITY IS SPENT. WILL ALSO NEED TO MONITOR
CONVECTIVE DEVELOPMENT OVER KS THAT MIGHT FOLLOW THIS BOUNDARY
SOUTHEASTWARD INTO THE FAR SW CWA. THERE REMAINS A RISK FOR HEAVY
RAIN AND POSSIBLE FLASH FLOODING IF EVERYTHING SETS UP JUST RIGHT.
HOWEVER THIS IS MORE OF A MESOSCALE FORECAST ISSUE AND CONFIDENCE
IS NOT HIGH ENOUGH TO PINPOINT ANY AREAS MORE PRONE TO FLASH
FLOODING.

MONDAY THROUGH WEDNESDAY...AS HAS BEEN DISCUSSED THE PAST SEVERAL
DAYS...THE REGION WILL BE PRONE TO PERIODIC EPISODES OF
CONVECTION. NORTHWEST FLOW WILL KEEP THE FORECAST QUITE TRICKY.
LINGERING BOUNDARY OVER FAR SW MO MONDAY IS ONE FOCUSING MECHANISM
TO KEEP AN EYE ON. ANOTHER WILL BE A SHORTWAVE CUTTING THROUGH THE
FLOW TUE/TUE NIGHT. AT OR SLIGHTLY BELOW AVERAGE TEMPS WILL
CONTINUE INTO MIDWEEK WITH SIGNS OF A SLIGHT WARMING TREND FROM
MIDWEEK AND BEYOND.

THURSDAY THROUGH SUNDAY...12Z SUITE OF MODELS OFFER LITTLE CHANGE
FROM PREVIOUS FORECASTS. STILL DEALING WITH SOME FORM OF NORTHWEST
FLOW ALOFT. INDICATIONS ARE THAT MID LEVEL WARMING WILL BE NUDGING
TOWARD THE AREA...THOUGH NOTHING ABNORMAL OR EXTREME. AS A
RESULT...STILL CANNOT RULE OUT AFTERNOON/EVENING CONVECTION OR THE
PASSING OVERNIGHT MCS. KEPT POPS RIGHT NEAR CLIMO. TEMPERATURES
WILL SLOWLY EDGE UPWARD. SLIGHTLY DRIER CONDITIONS OVER SOUTH
CENTRAL MO WILL LIKELY RESULT IN LOCALLY WARMER TEMPS IN THIS
AREA...WITH READINGS IN THE MID/UPPER 80S COMMON.

GAGAN

&&

.AVIATION...

FOR THE 00Z TAFS...WILL REMOVE MENTION OF THUNDER EARLY IN THE
FORECAST AS WE LOSE DAYTIME HEATING INFLUENCE. MAY SEE SOME STORMS
DEVELOP WEST OF JOPLIN LATE TONIGHT WITH LOW LEVEL JET OVERRUNNING
A SURFACE BOUNDARY OVER SOUTH KANSAS...BUT WILL HOLD MENTION OF
THUNDER FOR NOW. COULD SEE MORE DIURNALLY DRIVEN CONVECTION MONDAY
AFTERNOON. WILL WAIT TO LOOK OVER NEW 00Z MODEL DATA BEFORE
INCLUDING IN TAFS.

TERRY

&&

.CLIMATE...

SPRINGFIELD CONTINUES TO CLIMB IN THE RECORD BOOK OF THE WETTEST
JUNES ON RECORD WITH JUNE 2008 NOW RANKED THIRD...WITH EIGHT DAYS
LEFT IN THE MONTH. JOPLIN...WEST PLAINS...AND ROLLA VICHY REMAIN
SEVERAL INCHES AWAY FROM CRACKING THE TOP 10 WETTEST JUNE RAINFALL
AMOUNTS.

SPRINGFIELD WETTEST JUNES

RANK     PRECIPITATION       YEAR

1        12.27              1928
2        11.31              1935...1975
3        11.22              2008
4        10.96              1948
5        10.08              1932

LOCATION     JUNE 2008 PRECIPITATION     10TH WETTEST JUNE ON RECORD

JOPLIN       6.34                       9.21 1951
WEST PLAINS  2.80                       5.93 1958
ROLLA VICHY  2.76                       7.03 1957

ANGLE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 23, 1:22 AM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
122 AM CDT MON JUN 23 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240630-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
122 AM CDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL OCCUR SOUTHWEST OF A
LINE FROM NEVADA TO BOLIVAR TO ALTON.

MODERATE INSTABILITY AND SHEAR COMBINED WITH INCREASING LOW LEVEL
WINDS HAS ALLOWED SCATTERED SEVERE THUNDERSTORMS TO DEVELOP.
REPORTS OF UP TO BASEBALL SIZED HAIL HAVE ALREADY BEEN RECEIVED.
DAMAGING WINDS IN EXCESS OF 60 MPH WINDS CAN ALSO BE EXPECTED WITH
SOME STORMS. THE HIGHEST STORM POTENTIAL WILL OCCUR FROM GIRARD
AND COLUMBUS SOUTHEAST TO THE BRANSON AND GAINESVILLE AREAS. THE
STORMS WILL GRADUALLY DIMINISH AFTER 7 AM.

TRAINING STORM WILL ALSO PRODUCE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

UNSETTLED CONDITIONS WILL CONTINUE THROUGH THE WORK WEEK...WITH
THE BEST CHANCE OF THUNDERSTORMS ACROSS CENTRAL AND EASTERN
MISSOURI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER PARTS OF SOUTHWEST
AND SOUTH CENTRAL MISSOURI AND SOUTHEAST KANSAS THROUGH 7 AM.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Local storm report, Jun 23, 1:29 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
129 AM CDT MON JUN 23 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0129 AM     HAIL             1 SW JOPLIN             37.07N  94.53W
06/23/2008  E2.75 INCH       JASPER             MO   PUBLIC

&&

HATCH
Local storm report, Jun 23, 1:30 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
130 AM CDT MON JUN 23 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0129 AM     HAIL             2 W MONETT              36.92N  93.96W
06/23/2008  E1.75 INCH       BARRY              MO   PUBLIC

&&

HATCH
Local storm report, Jun 23, 1:37 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
137 AM CDT MON JUN 23 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0135 AM     HAIL             HOLLISTER               36.62N  93.22W
06/23/2008  E1.00 INCH       TANEY              MO   TRAINED SPOTTER

&&

HATCH
Local storm report, Jun 23, 1:38 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
138 AM CDT MON JUN 23 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0138 AM     HAIL             SCAMMON                 37.28N  94.82W
06/23/2008  E1.75 INCH       CHEROKEE           KS   EMERGENCY MNGR

&&

DSA
Local storm report, Jun 23, 1:39 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
139 AM CDT MON JUN 23 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0137 AM     TSTM WND GST     SCAMMON                 37.28N  94.82W
06/23/2008  E60 MPH          CHEROKEE           KS   EMERGENCY MNGR

&&

DSA
Local storm report, Jun 23, 1:42 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
142 AM CDT MON JUN 23 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0130 AM     HAIL             2 SE CRESTLINE          37.15N  94.68W
06/23/2008  E1.75 INCH       CHEROKEE           KS   BROADCAST MEDIA

            PHONE CALL RELAYED BY LOCAL MEDIA.

&&

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 10:38 PM CDTSevere Thunderstorm WarningSGFChristian21 min
Jun 22, 11:26 PM CDTFlash Flood WarningSGFChristian6 hr
Jun 22, 11:51 PM CDTSevere Thunderstorm WarningSGFChristian24 min
Jun 23, 12:14 AM CDTSevere Thunderstorm WarningSGFChristian, Taney31 min
Jun 23, 12:33 AM CDTTornado WarningSGFTaney15 min
Jun 23, 12:46 AM CDTSevere Thunderstorm WarningSGFChristian, Taney44 min
Jun 23, 12:52 AM CDTSevere Thunderstorm WarningSGFStone, Taney38 min
Jun 23, 12:59 AM CDTFlash Flood WarningSGFTaney10 hr
Jun 23, 12:59 AM CDTSevere Thunderstorm WarningSGFBarry, Jasper, Lawrence, McDonald, Newton46 min
Jun 23, 1:03 AM CDTSevere Thunderstorm WarningSGFTaney42 min
Jun 23, 1:28 AM CDTSevere Thunderstorm WarningSGFJasper62 min
Jun 23, 1:36 AM CDTFlash Flood WarningSGFJasper, McDonald, Newton6 hr
Jun 23, 1:38 AM CDTSevere Thunderstorm WarningSGFBarry, McDonald, Newton67 min
Jun 23, 1:44 AM CDTSevere Thunderstorm WarningSGFTaney11 min
Jun 23, 1:52 AM CDTFlash Flood WarningSGFBarry, McDonald6 hr
Jun 23, 2:02 AM CDTSevere Thunderstorm WarningSGFBarry, Stone28 min
Jun 23, 2:12 AM CDTSevere Thunderstorm WarningSGFJasper, Newton63 min
Jun 23, 2:17 AM CDTSevere Thunderstorm WarningSGFDade, Jasper, Lawrence, Newton58 min
Jun 23, 2:24 AM CDTSevere Thunderstorm WarningSGFStone, Taney33 min
Jun 23, 2:27 AM CDTSevere Thunderstorm WarningSGFBarry, Christian, Lawrence, McDonald, Newton, Stone48 min
Jun 23, 2:44 AM CDTSevere Thunderstorm WarningSGFOzark, Taney31 min
Jun 23, 2:57 AM CDTSevere Thunderstorm WarningSGFChristian, Dade, Douglas, Greene, Lawrence, Stone63 min
Jun 23, 3:07 AM CDTSevere Thunderstorm WarningSGFJasper, Newton38 min
Jun 23, 3:11 AM CDTSevere Thunderstorm WarningSGFBarry, Christian, Greene, Lawrence, Stone49 min
Jun 23, 3:12 AM CDTFlash Flood WarningSGFChristian, Lawrence, Stone5 hr
Jun 23, 3:19 AM CDTSevere Thunderstorm WarningSGFChristian, Ozark, Stone, Taney41 min
Jun 23, 3:51 AM CDTSevere Thunderstorm WarningSGFBarry, Stone26 min
Jun 23, 3:55 AM CDTSevere Thunderstorm WarningSGFTaney50 min
Jun 23, 4:27 AM CDTSevere Thunderstorm WarningSGFJasper, Lawrence, Newton20 min
Jun 23, 4:40 AM CDTSevere Thunderstorm WarningSGFBarton, Jasper19 min
Jun 23, 4:56 AM CDTFlash Flood WarningSGFChristian6 hr
Jun 23, 6:48 AM CDTFlash Flood WarningSGFGreene4 hr
Jun 23, 11:06 AM CDTAreal Flood WarningSGFChristian, Taney3 hr
Jun 23, 12:18 AM CDTSevere Thunderstorm WarningSGFCherokee42 min
Jun 23, 7:57 AM CDTAreal Flood WarningSGFCherokee6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.